Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Wearing off


  • Please log in to reply
12 replies to this topic

#1 Jenette

Jenette

    Advanced Member

  • Members
  • PipPipPip
  • 481 posts
  • LocationPennsylvania

Posted 22 February 2013 - 01:36 PM

I take Sinemet 25/100 every 3 1/2 hours and Mirapex ER once a day. However, for the past week, my "on" periods only last an hour and itmseemsmim taking Sinemet like candy. I'm going to call my doc, but wondered if any of you have experienced something similar.

Im absolutely miserable

#2 Island Woman

Island Woman

    Advanced Member

  • Members
  • PipPipPip
  • 306 posts
  • LocationNewport RI

Posted 22 February 2013 - 04:25 PM

Jenette, today I can say I'm joining your miserable group...not taking any additional sinemet but tremor worse plus pain. I blame it on the inpending storm on the way for the weekend. Just trying to stay extra warm and hope it will pass.

Patricia

#3 Jenette

Jenette

    Advanced Member

  • Members
  • PipPipPip
  • 481 posts
  • LocationPennsylvania

Posted 22 February 2013 - 06:52 PM

I'm so frustrated that I sat down and had myself a good cry. I called the Neurology Dept at UPenn to discuss adjusting my meds. Remember, my doctor left to head the dept at another hospital. There has not yet been a replacement hired. I went locally only to be told she was leaving too and the best thing to do is to ride it out with UPenn. I saw the nurse assistant 2 months ago, so I called her today. What put me over the edge is I'm told she is and will be out for several months. A nurse took my info and will forward my info to one of the "Fellows" covering. She said I most likely won't hear back til Monday.

Humph - I just had a return call. Since it took me so long to type this, I guess I'll leave it up lol. I was told to try increasing Sinemet to 1 1/2 pills rather than shortening the distance between doses. I didn't know that Sinemet causes constipation! What a double whammy! If I continue to have wearing off too soon and constipation, dr may suggest adding Compton?

Think I'll make myself a large wine soda and play Words With Friends.

#4 Drummergirl

Drummergirl

    Advanced Member

  • Members
  • PipPipPip
  • 294 posts
  • LocationWhite River Jct. Vermont

Posted 22 February 2013 - 06:53 PM

Hi Jenette,
I have this from time to time as well. Just seems like the meds are half the strength.
I have had PD for 17 years, I am 52 and have found that hormones certainly play a vital role in the effectiveness of the Sinemet.
Along with any other stress your body may be fighting.

For me when this happens I ask myself; Would this be that time of the month, even though I haven't had a True Period in a year?
Do I feel like I might be coming down with something? And my diet? Protien etc....

For me I would experience this wearoff for about a week, then sure enough, my period would start. Or I would have whatever illness is going around.

Really knowing, listening to your body is a real key with PD. My Neuro is great about letting me and trusting me to decide the amount of meds I need daily. I explained to him that sometimes I am up additional hours for work. Therefore, I need more during this time.
If I am chaperoning students on overnight field trips, I may be awake several more hours a day, therefore, I would exceed the prescribed daily amount. Trying to stay with the prescrided amount can be stressful in itself. I make sure I have extra meds and take them as my body needs them. It has worked well for me.
Hope this helps, good luck~

We all know that every day can be different with PD.
Karen


.
Dx in 95' at 35- Normal MRI, Abnormal Da t Scan- Resting tremor- right foot, leg tremors. RX- 25/100 Carb/ l =600 mg,
0.5 Azilect 1 daily Comtan 200mg 2 day, 0.5 mg Clonazepam 1 daily.

#5 Jenette

Jenette

    Advanced Member

  • Members
  • PipPipPip
  • 481 posts
  • LocationPennsylvania

Posted 22 February 2013 - 07:11 PM

Karen - thanks so much for your feedback! I'm 50 and had hysterectomy 19 years ago (woohoo! It's great!) so don't have the hormone issues. Life has been stressful for me since August when I had partial thyroidectomy. My vocal cords are paralyzed and I now have a tracheostomy. I'm told PD partially to blame. I thought it was coming out this month. Now I'm told maybe next month but will need laser sx on my vocal chords to do so. However, laser sx will compromise voice quality, which has already been impacted by PD.

Thank goodness I'm on full disability and I don't have the work stress, too. Thanks again

#6 Gardener

Gardener

    Advanced Member

  • Members
  • PipPipPip
  • 169 posts

Posted 23 February 2013 - 05:44 AM

Hi Jenette,

How long have you been diagnosed with Parkinsons and how long was the "honeymoon" period for you? I'm sorry that you are not responding to medication and esp. sad to hear how difficult it is to see a doctor. I'm afraid that this is going to be the norm. My MDS at Ohio State University can't get me in as a regular patient on a six-month schedule because they don't have enough staff. I purchased a good book (The Parkinson's Disease Treatment Book, by Ahlskog) and will try to self-treat along with my PCP.

Gardener, female, 58, diagnosed at 55, 650 mg of Sinemet daily.


#7 Jenette

Jenette

    Advanced Member

  • Members
  • PipPipPip
  • 481 posts
  • LocationPennsylvania

Posted 23 February 2013 - 06:18 AM

I was diagnosed in 2010, and worked one more year before opting for disability

#8 Gardener

Gardener

    Advanced Member

  • Members
  • PipPipPip
  • 169 posts

Posted 23 February 2013 - 10:44 AM

Has your progression been "typical" if there is such a thing? Only three years since diagnosis and you need medication so frequently. Like so many of us who are trying to plan ahead, I am curious about progression. Did you start with a tremor or was yours more rigidity/slowness dominate?

Gardener, female, 58, diagnosed at 55, 650 mg of Sinemet daily.


#9 Drummergirl

Drummergirl

    Advanced Member

  • Members
  • PipPipPip
  • 294 posts
  • LocationWhite River Jct. Vermont

Posted 23 February 2013 - 07:58 PM

Hi Jenette,

Wow, sounds like Neuro 's are hard to come by. Sorry your having to deal with that as well.

As far as the constipation goes, thanks to Kathrynne the Nutrionists on this site, she suggested magnesium vitamins.
Since I started taking them I have not had a problem.
She is a great resource!

Good luck,
Karen
Dx in 95' at 35- Normal MRI, Abnormal Da t Scan- Resting tremor- right foot, leg tremors. RX- 25/100 Carb/ l =600 mg,
0.5 Azilect 1 daily Comtan 200mg 2 day, 0.5 mg Clonazepam 1 daily.

#10 Jenette

Jenette

    Advanced Member

  • Members
  • PipPipPip
  • 481 posts
  • LocationPennsylvania

Posted 23 February 2013 - 11:46 PM

Gardner - mine was mostly rigidity and pain. Slight tremor. Today, rather than increasing frequency, I took 1 1/2 pills every 3 hrs instead of 1. Today was a better day. I think stress played a huge factor the past few days. And the weather.

#11 Luthersfaith

Luthersfaith

    Advanced Member

  • Members
  • PipPipPip
  • 879 posts
  • LocationIndiana

Posted 24 February 2013 - 06:29 AM

Howdy Jenette, Do you have an exercise routine? I never feel like exercising, But after I do it sure helps a lot.
"I have told you these things, so that in Me you may have [perfect] peace and confidence. In the world you have tribulation and trials and distress and frustration; but be of good cheer [take courage; be confident, certain, undaunted]! For I have overcome the world." - Jesus (John 16:33)

#12 Gardener

Gardener

    Advanced Member

  • Members
  • PipPipPip
  • 169 posts

Posted 24 February 2013 - 06:44 AM

Jennette, Thanks, I'm glad you are doing better. And, Luthersfaith, how much exercise is helpful? With the Sinemet, I seem to move around all the time (can't sit still). Does this constant movement help or is it necessary to get your heart rate up?

Gardener, female, 58, diagnosed at 55, 650 mg of Sinemet daily.


#13 Luthersfaith

Luthersfaith

    Advanced Member

  • Members
  • PipPipPip
  • 879 posts
  • LocationIndiana

Posted 24 February 2013 - 07:21 AM

Good morning Gardner, it is going to be a lovely day today... cold but beautiful.

I do the Big therapy routine.

I need to add a routine that gets my heart rate up, but so far I am too lazy!

This is good too...

Edited by Luthersfaith, 24 February 2013 - 07:30 AM.

"I have told you these things, so that in Me you may have [perfect] peace and confidence. In the world you have tribulation and trials and distress and frustration; but be of good cheer [take courage; be confident, certain, undaunted]! For I have overcome the world." - Jesus (John 16:33)




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users